MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM ROD, PRE-LORDOSED 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER 2 SYSTEM ROD, PRE-LORDOSED 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186788045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: kwq, mnh, kwp, osh, mni.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a viper 2 50mm rod was inserted into the viper prime screws, the set screws were inserted and torqued off, the viper prime rod holder was removed according to the technique guide.When taking a final intra-op x-ray, the surgeon discovered that the viper 2 50mm rod had broken, and a fragment of that rod was retained in the patient.Under fluoroscopic guidance, the surgeon carefully removed the fragment of the rod, removed all set screws, and removed the rod.A second rod was inserted using the same technique as above.Upon a final intra-op x-ray, the surgeon again noticed that the viper rod had broken.Both times, this happened at the connection point between the rod and the rod inserter instrument.The second failure resulted in a similar broken rod fragment.This was removed under fluoroscopic guidance.The remaining viper rod remained in the patient as it was secured within the construct, and the surgeon didn¿t want to put the patient through more time in the or.To the best of the reporter¿s knowledge, there were no fragments left in the patient.No further information is available.This report involves one viper 2 system rod, pre-lordosed 45mm.This is report 2 of 2 for (b)(4).

Brand Name
VIPER 2 SYSTEM ROD, PRE-LORDOSED 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16042127
Report Number1526439-2022-02208
Device Sequence Number17751740
Product Code NKB
UDI-Device Identifier10705034131740
UDI-Public10705034131740
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186788045
Device Catalogue Number186788045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: VIPER PRIME.; UNK - LOCKING/SET SCREWS: VIPER.; VIPER2 LORDOTIC ROD-50MM.
Patient SexUnknown